Serpentine Supravenous Hyperpigmentation in an HIV Patient Receiving R-CHOP for DLBCL

  • Guido Lancman Department of Medicine, Icahn School of Medicine at Mount Sinai, New York, NY, USA
  • Amir Steinberg Tisch Cancer Institute, Mount Sinai Hospital, New York, NY, USA
  • Janice Gabrilove Tisch Cancer Institute, Mount Sinai Hospital, New York, NY, USA
Keywords: Serpentine supravenous hyperpigmentation, SSH, Chemotherapy, R- CHOP, DLBCL

Abstract

Serpentine supravenous hyperpigmentation (SSH) is a rare vasculo-cutaneous entity that has been associated with peripheral infusion of chemotherapy agents, in particular 5-FU1-3,but also seen with docetaxel4,5, fotemustine6, and vinorelbine7. It consists of a marked hyperpigmentation along the superficial network of veins proximal to the chemotherapy infusion site and was originally described in a 1976 case report in association with 5-FU1. Here, for the first time, we report SSH in association with R-CHOP chemotherapy 

References

Hrushesky WJ. Serpentine supravenous 5-fluorouracil (NSC-19893) hyperpigmentation. Cancer Treat Rep. 1976; 60(5):639.

Jain V, S. Bhandary GN. Prasad GN, et al. Serpentine supravenous streaks induced by 5-fluorouracil. J Am Acad Dermatol. 2005; 53(3):529-30.

Rao R, Balachandran C. Serpentine supravenous pigmentation. A rare vasculo-cutaneous effect induced by systemic 5-fluorouracil. Indian J Dermatol Venereol Leprol. 2010; 76(6):714-5.

Aydogan I, Kavak A, Parlak AH, et al. Persistent serpentine supravenous hyperpigmented eruption associated with docetaxel. J Eur Acad Dermatol Venereol. 2005; 19(3):345-7.

Das A, Kumar D, Mohanty S, et al. Serpentine supravenous hyperpigmentation induced by docetaxel. Indian J Dermatol Venereol Leprol. 2015; 81(4): 434.

Claudy AL, Lévigne V , et al. Serpentine supravenous hyperpigmentation induced by the nitrosourea fotemustine. Dermatology. 1992; 184(1): 70-2.

Roach EC, Petekkaya I, Gezgen G, et al. Serpentine supravenous hyperpigmentation resulting from vinorelbine administration. Breast J. 2015; 21(3): 311-2.

Marcoux D, Anex R, Russo P. Persistent serpentine supravenous hyperpigmented eruption as an adverse reaction to chemotherapy combining actinomycin and vincristine. J Am Acad Dermatol. 2000; 43(3): 540-6.

Kavak A, Karahacıoğlu FB, Gül I , et al. Persistent serpentine supravenous hyperpigmented eruption in leprosy. J Am Acad Dermatol. 2012; 67(2): e77-8.

Narang T, Dogra S, et al. Persistent serpentine supravenous hyperpigmented eruption in lepromatous leprosy after minocycline. Lepr Rev. 2015; 86(2): 191-4.

Avarbock AB, Gill KZ, Lauren CT, et al. Serpentine supravenous hyperpigmentation secondary to superficial venous thrombosis in autoimmune hemolytic anemia. Int J Dermatol. 2014; 53(2): e96-7.

O'Malley JT, Lieb JL, Weiser JA, et al. Persistent serpentine supravenous hyperpigmentation--a possible cutaneous manifestation of HIV infection or a normal

Published
2018-01-05
How to Cite
1.
Lancman G, Steinberg A, Gabrilove J. Serpentine Supravenous Hyperpigmentation in an HIV Patient Receiving R-CHOP for DLBCL. ijhoscr. 12(1):1-.
Section
Case Report(s)